3 months post diagnosis

Rochelle K
By Rochelle K Latest Reply 2012-01-19 18:38:31 -0600
Started 2012-01-19 13:04:16 -0600

Diagnosed Type 2 in October with a reading of 32. A1C was 11.3 at last test, going for next round this week. I was prescribed Metformin and Glyburide. It is effective, and for the most part my levels are usually between 5.0-8.0. Been following diet outlined by Dietitian, but 2 hours after taking my meds in the morning with breakfast, my reading goes way too low. 2.9 is the norm. Then its a rush to get something sweet to bring that back up.

I'm a hairstylist by trade, and it's hard to just stop what I am doing to test if I am feeling low. I shouldn't have to stock up on Dex tabs and juice to take daily. I am still waiting to see a diabetic nurse. In the very small town that I live, we do not have a doctor anymore. The last time I saw the doctor before he left, he said to cut the Glyburide in half. Still get the lows. I know insulin users adjust their insulin as needed…so my question is, how safe do you think it would be to stop taking the Glyburide, just to see if that is the cause?

Frustrated by the lows, and still learning new things every day. Thanks in advance for any advice :)


9 replies

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2012-01-19 14:30:36 -0600 Report

Rochelle, While the largest part of the people her are like your self laypeople, and can only suggest what too do, we need a little more info to work with, what are you dosages and how often you have to take them. Then there is the most uncontrollable factor in our lives, Stress. Stress can play just as large part in our numbers as our diet and lifestyle do
Tom

Rochelle K
Rochelle K 2012-01-19 14:55:40 -0600 Report

Hi Tom,

Thanks for the reply. I take Metformin 500mg twice a day, and 2.5mg Glyburide once a day in the morning. I do currently have a fair bit of stress. More than usual anyway. But the lows were from the second week of starting the meds, and have continued this pattern throughout the past 3 months. Grr, just hate being in the middle of a color process and have to stop to wipe the sweat from my brow while I scarf down an apple juice and dextrosol to make the shakes and dizziness go away :(

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2012-01-19 15:15:23 -0600 Report

How long before you see the diabetic nurse? It sounds like you are going to have your A1c taken this week, this will be a good thing to base any changes on, as it shows so much more than what your glucose finger sticks show. I guess I might try going with out the med for a couple of days as long as I had someone to watch your back. I would also research both meds for their different effects they can have on you and what to watch for while taking them. Hopefully someone else will chime in with wiser thoughts.
Tom

Rochelle K
Rochelle K 2012-01-19 15:22:08 -0600 Report

No idea when I get to see the diabetic nurse, I have been referred by the dietician, and she said sometime in the early new year. I will get my A1c done tomorrow, but with no doctor to see the results, and consult with, I'm no further ahead. I might call into the city and try to find a new doctor.

Thanks again :)

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2012-01-19 15:41:10 -0600 Report

I think that would be a good move, and if possible get a Doctor that treats diabetes, they are more ahead in the knowledge than a GP ( while I fully trust my Gp) as long as you have to find a new Dr. might as well go for what will best work.
Take Care
Tom

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2012-01-19 15:48:17 -0600 Report

Another Idea just jumped up on the bottom of the page which can be done from this site
Ask a Diabetes Expert
you can find them on the right side or down on the bottom of the screen
Tom

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2012-01-19 18:38:31 -0600 Report

Did you Find it yet? sorry it took so long to get back to you my Mom had me go down for a cup of coffee, She likes to see that I am alright every now and than., and ended up having supper with her.
Tom

byrun
byrun 2012-01-19 17:28:51 -0600 Report

Hi Rochelle. Go to the DC home page, scroll to the bottom. You will find it in the box from the Joslin Diabetes Center.